DPC Summit Agenda

Learn About a New Business Model for a New Era

Direct Primary Care (DPC) transforms primary care from the inside out.

2017 DPC Summit participants learned how to:

  1. Evaluate whether or not direct primary care (DPC) is an effective model for your career path, and/or your current practice and patient communities; including the practicality of converting an existing fee-for-service (FFS) practice into a DPC, versus starting a new DPC practice from scratch.
  2. Apply various methods and processes that DPC practices have established to engage employers in their community.
  3. Identify opportunities, resources, and strategies to become more directly involved with DPC-related advocacy efforts at both the state and federal levels.
  4. Employ essential business management skills required of a successful DPC practice owner.
  5. Recognize the prospective impact of the DPC model in fostering a renewed interest in primary care among future physician and physicians-in-training.

DPC Summit 2017 Agenda

Thursday,
June 15th
Session TitlePresenter(s)
Thursday, June 15th: 7:00 - 9:00 a.m.Session Title: Breakfast and Registration; Travel to Capital
Presenter(s):  
Thursday, June 15th: 9:00 - 11:00 a.m.
Session Title: Regulatory Update and Congressional Visit Prep SessionPresenter(s): Phil Eskew and Jay Keese
Thursday, June 15th: 11:00 a.m. - 4:00 p.m.Session Title: Hill Visits
Presenter(s):  
Thursday, June 15th: 12:00 - 1:00 p.m.Session Title: Lunch (not provided)
Presenter(s):  
Thursday, June 15th: 3:30 - 5:00 p.m.Session Title:

Alignment of the Business Interests of Self-funded Employers and DPC Model Practices 

Presenter(s):

Jed Constantz, John Perry, Paul Grundy, MD, and Michael Thompson

Thursday, June 15th: 5:00 - 5:30 p.m.Session Title:

Health Care Delivery Innovation in the State of New Jersey

Presenter(s): Mason Reiner
Thursday, June 15th: 5:30 - 7:30 p.m.Session Title: Exhibit Opening Reception- Sponsored by Accresa
Presenter(s):  
Thursday, June 15th:  Session Title:  Presenter(s):  
Friday,
June 16th
  
Friday, June 16th: 7:00 - 8:00 a.m.Breakfast and Registration 
Friday, June 16th: 8:00 - 9:00 a.m.
Power of the Patient and Primary CareRegina Holliday, Founder of the Walking Gallery, with Marguerite Duane, MD, MHA, FAAFP, and Judy Riordan (patient)
Friday, June 16th: 9:00 - 10:00 a.m.
16 Years of Do's and Don’tsBrian Forrest, MD
Friday, June 16th: 10:00 - 10:15 a.m.
Break
 
Friday, June 16th: 10:15 - 11:15 a.mUsing Marketing and Media to Grow DPCW. Ryan Neuhofel, DO, MPH
Friday, June 16th: 11:15 a.m. - 12:00 p.m.Understanding Health Insurance Brokers and Carriers
Dan Meylan
Friday, June 16th: 12:00 - 1:00 p.m.Lunch (provided)
 
Friday, June 16th: 1:00 - 2:00 p.m.101 Breakout Track: Ready...Set...Go! How to start your own DPC practice in 60 minutes or less
Julie Gunther, MD
Friday, June 16th:  201 Breakout Track: Adding Another Provider or Location While Minimizing Risk
Josh Umbehr, MD
Friday, June 16th: 2:00 - 3:00 p.m.
101 Breakout Track: DPC 101- Real doctors, Real Topics in DPC Start up
Ryan Kauffman, MD, FAAFP, Vance Lassey, MD, FAAFP, Luke Van Kirk, DO, and Delicia M. Haynes, MD
Friday, June 16th:  201 Breakout Track: Expanding through the Network Model
Brian Forrest, MD
Friday, June 16th: 3:00 - 4:00 p.m.
101 Breakout Track: DPC- Pearls of the First Year of Practice
Julie Gunther, MD (moderator), Ryan Kauffman, MD, Delicia M. Haynes, MD, Luke Van Kirk, DO, and Staci Benson, DO
Friday, June 16th:  201 Breakout Track: Expert Panel on Growth and Implementation
W. Ryan Neuhofel, DO, MPH (moderator), Brian Forrest, MD, and Josh Umbehr, MD
Friday, June 16th: 4:00 - 4:15 p.m.Break 
Friday, June 16th: 4:15 - 5:15 p.m.Best Practices: An Expert Panel Q&ALarry Bauer (moderator) with the day’s presenters
Friday, June 16th: 5:30 - 6:30 p.m.Summit Happy Hour- Sponsored by OM Healthcare, Inc.
 
Friday, June 16th:    
Saturday,
June 17th
(CME) 
Saturday, June 17th: 7:00 - 8:00 a.m.
(CME): Breakfast
 
Saturday, June 17th: 8:00 - 8:30 a.m.
(CME): DPC from a Legislators PerspectivePatrick Colbeck, Michigan State Senator (R-7)
Saturday, June 17th: 8:30 - 9:00 a.m.(CME): State and Federal PolicyPhilip Eskew, DO, JD, MBA, and Jay Keese
Saturday, June 17th: 9:00 - 10:00 a.m.(CME): Healthy Employees + Happy Physicians = Direct Primary CareClint R. Flanagan, MD
Saturday, June 17th: 10:00 - 10:15 a.m.(CME): Break 
Saturday, June 17th: 10:15 - 11:00 a.m.(CME): Challenges and Rewards of DPC in Rural and Diverse CommunitiesLandon Roussel, MD, MBE, and Jacqueline D. Harris, MD, MPH
Saturday, June 17th: 11:00 a.m. - 12:00 p.m.
(CME): Going on the Legal OffensivePhilip Eskew, DO, JD, MBA
Saturday, June 17th: 12:00 - 1:00 p.m.(CME): Lunch (provided)
 
Saturday, June 17th:

1:00 - 1:45 p.m.

(CME): 101 Breakout Track: DPC Practices: Formation Options and Compliance SolutionsJames Eischen, Esq
Saturday, June 17th:  (CME): 201 Breakout Track: Large Employer Hurdles
Philip Eskew, DO, JD, MBA and John Collier
Saturday, June 17th:

1:45 - 2:30 p.m.

(CME): 101 Breakout Track: The FUD of OMT in DPC
Leigh Forbush, DO
Saturday, June 17th:  (CME): 201 Breakout Track: DPC- The Hospital is Not the Enemy  Meghan Gannon, MD
Saturday, June 17th:

2:30 - 3:15 p.m.

(CME): 101 Breakout Track: It’s Not Just Child’s Play- Adapting the Direct Primary Care Model to Pediatrics
J Bryan Hill, MD, PhD
Saturday, June 17th:  (CME): 201 Breakout Track: Straight Outta Residency-  How We Did ItLarry Bauer (moderator), Landon Roussel, MD, MBE, and Luke Van Kirk, DO
Saturday, June 17th: 3:15 - 3:30 p.m.(CME): Break 
Saturday, June 17th: 3:30 - 4:00 p.m.(CME): Closing TownhallLarry Bauer (moderator) with the day’s presenters

Note: DPC Summit agenda topics and times are subject to change.

Earn CME at DPC Summit

This Live activity, DPC Summit 2017, with a beginning date of 06/15/2017, has been reviewed and is acceptable for up to 16.25 Prescribed credit(s) by the American Academy of Family Physicians. Physicians should claim only the credit commensurate with the extent of their participation in the activity.

This activity has been planned and implemented in accordance with the accreditation requirements and policies of the Accreditation Council for Continuing Medical Education (ACCME) through the joint providership of the American Academy of Family Physicians and the American College of Osteopathic Physicians and the Family Medicine Education Consortium. The American Academy of Family Physicians is accredited by the ACCME to provide continuing medical education for physicians.

The American Academy of Family Physicians designates this Live activity for a maximum of 16.25 AMA PRA Category 1 credit(s)TM. Physicians should claim only the credit commensurate with the extent of their participation in the activity.

ACOFP has requested that the AOA Council on Continuing Medical Education approve this program for 14.5 credits of AOA Category 1-A CME credits. This program is sponsored by the ACOFP for educational purposes only. The material presented is not intended to represent the sole or best medical interventions for the discussed diagnoses, but rather is intended to present the opinions of the authors or presenters that may be helpful to other practitioners.

Attendees participating in this medical education program do so with the full knowledge that they waive any claim they may have against the ACOFP for reliance on any information presented during these educational activities.